I’ve recently been diagnosed as having severe hypothriodism after putting up with feeling terrible for a few months, but putting it down to menopausal symptoms. I gave up my job in June when my brain fog made it difficult to function and now care for my grandchildren, I’m 53, but still thought it was menopause and was fortunate enough to be able to do this. Things got progressively worse though until I was waking up with severe adrenalin rushes, palpitations and sweats at night, and heavy feeling in chest in the day, joint and muscle pain and feeling I was going mad. Dr did an ECG which was normal and blood tests to check thyroid function. My TCH level came back at 28.5 a week later, blood test was repeated a week later as they were concerned it was so elevated and didn’t want to start meds until it was checked again, and it was then 37.9. They then started me on 50mcg of Levothroxine, which I’ve been taking for 6 weeks now. After 2 weeks I felt a lot better, no joint and muscle aches and Adrenalin rushes and heavy chest feeling went but symptoms now rapidly returning. I’ve had blood tests last week including antibody tests and been told I need to see the doctor but can’t get an apt until Friday this week. GP wanted me on current dose until bloods reviewed. The adrenalin rushes have started again, waking me at night and palpitations day and night - has anyone else experienced this as I can deal with most symptoms but this is driving me mad, as it’s a dreadful feeling. I was away for the weekend, went to bed Saturday night at 11.30 and was awake 4 hours from 1.30 where I just couldn’t get it to calm down, I’d had some alcohol that night as was out for a meal, but haven’t had any since and have reduced caffeine as concerned about stimulants at the moment, as I’m keen to avoid more rushes.
Any advice on what I should say to GP when I see her Friday as I’m not convinced their isn’t a cardiac issue despite a clear ECG? I’m thinking they’ll up the Levothyroxine again as she did say as it was so severe it may take some time to sort my levels but it would be dangerous to start at a higher dose.
Thanks for advice and hope that this will calm down in the coming months.